Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 313, NWS Omaha, NE

August 22, 2007Thurston County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Aug 22, 2007, 8:00 AM CDT for Thurston County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 8:00 AM CDT (13:00 UTC)
Expired
Aug 22, 2007, 8:45 AM CDT
In force
45 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Thurston County, NE

The radar

The Omaha radar (KOAX), 94 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 1.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:17 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 22, 4:17 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
417 AM CDT WED AUG 22 2007

.DISCUSSION...

DIFFICULT FORECAST ON TAP TODAY THROUGH FRIDAY NIGHT...SPECIFICALLY
TIMING/PLACEMENT OF PCPN. WATER VAPOR IMAGERY THIS MORNING SHOWING A
NUMBER OF EMBEDDED DISTURBANCES MOVING THROUGH THE MAIN UPPER TROF
ACROSS THE NW CONUS...AND INTO THE PLAINS. UPPER DIVG/IMPULSES HAVE
HELP KICK OFF LINE OF COMPLEXES FROM SD/WRN NEB/NE CO INVOF A
COLD FRONT EXTENDING FROM ABOUT SRN SD TO THE CENTRAL HIGH PLAINS.
MEANWHILE...VORT MAX/LLVL JET/MOIST CONVG OVER ERN NEB/WRN IA
RESPONSIBLE FOR A LINE OF CONVECTION MOVING ACROSS THE CWA...WITH
ANOTHER SEPARATE AREA OF STORMS MOVING NORTHEAST THROUGH NRN KS/SC
NEB. GIVEN TRENDS OF REGIONAL 88D LOOP...FAIRLY CONFIDENT CWA SHOULD
SEE PCPN ACTIVITY THROUGH MOST OF THE MORNING AND EARLY AFTERNOON.
CWA REMAINS IN THE WARM SECTOR TILL FROPA LATER DAY...WITH RUC
SHOWING MLCAPES INCREASING THROUGH 12Z-18Z TO 1500 J/KG...SUGGESTING
APPROACHING ACTIVITY FROM THE SOUTHWEST SHOULD BE ABLE TO MAINTAIN
ITSELF. SURFACE FRONT PUSHES SLOWLY SEWD THROUGH THE CWA TONIGHT AS
UPPER TROF AXIS MIGRATES EAST. BOUNDARY EVENTUALLY STALLS FROM ERN IA
TO SW KS FRIDAY MORNING. MOISTURE CONTINUES TO POOL ALONG THE
BOUNDARY EARLY ON BEFORE THE LLVL JET BEGINS SWINGING FROM S TO SW.
WILL THEREFORE FOCUS HIGHER POPS OVER THE SOUTHERN CWA TONIGHT AND
FRIDAY WHERE LIFT WILL BE MORE PREVALENT. NEXT DISTURBANCE OF CONCERN
BEGINS TO PUSH INTO THE WESTERN DAKOTAS FRIDAY AFTERNOON INDUCING
LIFT OVER THE NORTHERN PLAINS. THE NAM IS MORE AGGRESSIVE THAN GFS
AND LAYS PATCH OF QPF INVOF THE NRN CWA FRIDAY EVENING...SO WILL ADD
TOKEN POPS JUST IN CASE. FINALLY...MILD AND DRY SATURDAY AND
SUNDAY.

&&

.AVIATION...

WIDESPREAD CONVECTION FM NORTHEAST NEBRASKA INTO WCNTRL IA SHOULD
CONT TILL AROUND 12Z WITH OTHER SHOWERS/ISOLD TSTMS EXPECTED TO MOVE
INTO AND ACROSS MUCH OF ERN NEBRASKA THIS MORNING. ALTHOUGH A LULL
IN THE ACTIVITY IS POSSIBLE LATER THIS MORNING...AN INCREASE IN
CONVECTION IS LIKELY LATER THIS AFTN/EARLY TNGT AS A FRONT PUSHES
ACROSS THE AREA.  THE WIDESPREAD RAIN HAS LEFT LOW CLOUDS SCT ACROSS
THE AREA WITH CIGS MOSTLY IN THE 1000-2000 FOOT RANGE BUT OCNLY
DROPPING INTO THE IFR CATEGORY.  APPEARS THERE WL BE ENOUGH CLOUD
COVER/MIXING TO KEEP WDSPRD VSBY RESTRICTIONS FROM OCCURRING THIS
MORNING...OUTSIDE OF PCPN AREAS ANYWAY.  HOWEVER...SOME ISOLD 3SM BR
IS POSSIBLE FOR SVRL HOURS THIS MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
     NEZ011-012-015>018-030>034-042>045.
IA...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING
     IAZ043-055-056.
&&

DEE/CHERMOK
Hazardous weather outlook, Aug 22, 5:11 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
511 AM CDT WED AUG 22 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-221700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
511 AM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE SEVERE THUNDERSTORMS WILL ONCE AGAIN DEVELOP
THIS AFTERNOON AND MOVE ACROSS THE OUTLOOK AREA. LARGE HAIL
AND DAMAGING WIND GUSTS ARE THE PRIMARY HAZARDS. THERE IS THE
POSSIBILITY A FEW STORMS WILL BECOME TORNADIC LATE THIS AFTERNOON
OVER PORTIONS OF NORTHEAST NEBRASKA. THAT THREAT SHOULD GENERALLY
REMAIN NORTH OF A LINE FROM ABOUT ALBION TO HARLAN IOWA.

THUNDERSTORM ACTIVITY WILL QUICKLY DEVELOP ONCE AGAIN LATE THIS
AFTERNOON ALONG A FRONTAL BOUNDARY WHICH HAS MOVED LITTLE THE LAST
SEVERAL DAYS. DEEP LAYER SHEAR AND STRONG INSTABILITY WILL SUPPORT
SUPERCELL DEVELOPMENT...AND POSSIBLY INDUCE A FEW TORNADIC STORMS IN
NORTHEAST NEBRASKA. AS THE EVENING PROGRESSES...STORMS WILL
EVENTUALLY MERGE INTO A SQUALL LINE AND PUSH INTO WESTERN IOWA TOWARD
MIDNIGHT. STRONG DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WHEN
THIS OCCURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE THREAT FOR SEVERE STORMS WILL CONTINUE LATE THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON
AND EVENING.

DEE

In the hours before

Local storm report, Aug 22, 2:10 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
210 AM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             VERDEL                  42.81N 98.19W
08/21/2007  E0.88 INCH       KNOX               NE   TRAINED SPOTTER

0724 PM     HAIL             6 NW CROFTON            42.79N 97.58W
08/21/2007  E1.00 INCH       KNOX               NE   PUBLIC

0740 PM     HAIL             8 NE CROFTON            42.81N 97.39W
08/21/2007  E0.75 INCH       CEDAR              NE   TRAINED SPOTTER

            ALSO ONE INCH OF RAIN.

0840 PM     HAIL             3 SE ALBION             41.66N 97.96W
08/21/2007  M0.75 INCH       BOONE              NE   TRAINED SPOTTER

0842 PM     HAIL             4 NW ST. EDWARD         41.61N 97.92W
08/21/2007  E0.75 INCH       BOONE              NE   EMERGENCY MNGR

            ALONG HIGHWAY 39.

0845 PM     HAIL             LINDSAY                 41.70N 97.69W
08/21/2007  E0.88 INCH       PLATTE             NE   TRAINED SPOTTER

0859 PM     HAIL             ST. EDWARD              41.57N 97.86W
08/21/2007  E1.00 INCH       BOONE              NE   EMERGENCY MNGR

0904 PM     TSTM WND DMG     2 NW MADISON            41.85N 97.48W
08/21/2007                   MADISON            NE   PUBLIC

            4 INCH DIAMETER LIMBS BLOWN DOWN WITH A SUDDEN GUST OF
            WIND. PEA SIZE HAIL ALSO.

&&

RCHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:14 PM CDTSevere Thunderstorm WarningOAXKnox44 min
Aug 21, 7:33 PM CDTTornado WarningOAXCedar42 min
Aug 21, 7:53 PM CDTSevere Thunderstorm WarningOAXPierce52 min
Aug 21, 8:03 PM CDTSevere Thunderstorm WarningOAXBoone42 min
Aug 21, 8:40 PM CDTSevere Thunderstorm WarningOAXMadison, Platte65 min
Aug 21, 8:44 PM CDTSevere Thunderstorm WarningOAXBoone31 min
Aug 21, 9:11 PM CDTSevere Thunderstorm WarningOAXStanton29 min
Aug 22, 6:55 AM CDTSevere Thunderstorm WarningOAXBurt50 min
Aug 22, 8:32 AM CDTFlash Flood WarningOAXThurston3 hr
Aug 22, 8:39 AM CDTSevere Thunderstorm WarningOAXThurston36 min
Aug 22, 9:27 AM CDTSevere Thunderstorm WarningOAXAntelope48 min
Aug 22, 10:00 AM CDTSevere Thunderstorm WarningOAXMadison33 min
Aug 22, 11:14 AM CDTFlash Flood WatchOAXAntelope, Boone, Burt, Cedar, Colfax, Cuming and 9 more25 hr
Aug 22, 3:39 PM CDTFlash Flood WarningOAXAntelope, Boone, Madison3 hr
Aug 22, 4:39 PM CDTFlash Flood WarningOAXCuming, Stanton3 hr
Aug 22, 6:25 PM CDTSevere Thunderstorm WarningOAXCass35 min
Aug 22, 6:36 PM CDTSevere Thunderstorm WarningOAXSaline, Seward39 min
Aug 22, 6:59 PM CDTTornado WarningOAXJefferson31 min
Aug 22, 2:54 PM CDTSevere Thunderstorm WarningOAXFremont, Mills16 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.